MAUDE Adverse Event Report: INNOVASIS, INC AXHA PEEK IBF SYSTEM; INTERBODY FUSION DEVICE

INNOVASIS, INC AXHA PEEK IBF SYSTEM; INTERBODY FUSION DEVICE
Model Number AX,14X30X14DEG
Health Effect - Clinical Codes Pain (1994); Abdominal Distention (2601); Vertebral Fracture (4520)
Date of Event 11/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The ax143014 is an implanted part of the axha stand alone alif system.The axha standalone alif system is an intervertebral body fusion device for use in patients with degenerative disc disease (ddd) at one or two contiguous levels of the lumbar spine.Surgeons using this system select an appropriate size implant using trials to determine best fit.Once size is selected, the implant is inserted and secured in place using screws.Hyperlordotic implants those with a lordotic angle greater than or equal to 20 are indicated for use with a supplemental spinal fixation system.The surgical technique guide stresses importance of patient selection, implant size selection, and patient compliance with postoperative care instructions in order to increase the likelihood of favorable surgical outcomes.Summary damage to the implant none observed, per surgeon the implant functioned as expected and showed no signs of damage or defect.Patient impact fracture of superior portion of l5, back pain.Revision surgery did not reverse settling, but alleviated back pain and patient is reported as doing well.No difficulties during surgery, very smooth surgery, no issues making a size choice and surgeon was very satisfied with outcome prior to subsequent issues.Patient health/selection female, early 60s, bone density scan showed reasonably good bone, however there was some osteopenia.
 
Event or Problem Description
On (b)(6), 2021.Innovasis received a phone call from distributor (b)(4).Informing that dr.(b)(6) used an ax cage several weeks ago and the patient has a vertebral body fracture on l5.It was also noted that nothing went wrong with cage or system itself.Timeline (b)(6) 2020 patient surgery for back pain, l4 5-l4 5s1, lack of lordosis.Used 2 cages with high degree of lordosis 14mm 14 cage at l5s1, 16mm 20 at l4-l5.Patient developed ogilvie syndrome bloating gi issues post op ileus, required medical treatment 1 week hospitalization which went well.Ct scan for ileus shows a little settling of the implant.Note ileus not specific to implant device; related to any abdominal procedure.(b)(6) 2020, 2 weeks after surgery severe back pain, ct scan shows a lot more settling subsidence.(b)(6) 2020 revision surgery performed, posterior fixation.Once pedicle screws were implanted the settling stopped.The implant has maxed out on subsidence, cage all the way into the vertebral body.Revision helped patient's back pain and she is now doing very well (b)(6) 2021.

Brand Name
AXHA PEEK IBF SYSTEM
Common Device Name
INTERBODY FUSION DEVICE
Manufacturer (Section D)
INNOVASIS, INC
614 e. 3900 south
salt lake city UT 84107
MDR Report Key11436174
Report Number3004719693-2021-00001
Device Sequence Number19777375
Product Code MAX
UDI-Device IdentifierM711AX1430141
UDI-Public+M711AX1430141/$$71901/Q1U
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162236
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation 505
Type of Report Initial
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberAX,14X30X14DEG
Device Catalogue NumberAX143014
Device Lot Number1901
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2021
Initial Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR